Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Power series and smooth functions equivalent to a polynomial

Author: Wojciech Kucharz
Journal: Proc. Amer. Math. Soc. 98 (1986), 527-533
MSC: Primary 32B05; Secondary 58C25
MathSciNet review: 857956
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: An algebraic criterion is given for a power series in $ n$ variables over a field of characteristic 0 to be equivalent to a polynomial in $ n - k$ variables over the ring of power series in $ k$ variables. For convergent power series over the reals or complexes a geometric interpretation of the criterion is established. An analogous sufficient condition is obtained for germs of smooth functions. Most of the previously known results follow easily from the criterion.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 32B05, 58C25

Retrieve articles in all journals with MSC: 32B05, 58C25

Additional Information

PII: S 0002-9939(1986)0857956-5
Article copyright: © Copyright 1986 American Mathematical Society